Alert archive / New Mexico / Red Flag Warnings in 2009

Red Flag Warning 33, NWS Albuquerque, NM

April 23, 20097 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 23, 2009, 2:56 PM MST for 7 counties in New Mexico. It took effect at Apr 24, 2009, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2009, 2:56 PM MST (21:56 UTC)
In effect from
Apr 24, 2009, 10:00 AM MST
Expired
Apr 24, 2009, 8:00 PM MST
In force
10 hr
Issued by
NWS Albuquerque, NM

Counties Cibola County, NM, Harding County, NM, McKinley County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Union County, NM

The radar

The Albuquerque radar (KABX), 89 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2009-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2009-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3585 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 232156
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
356 PM MDT THU APR 23 2009

...RED FLAG WARNING FRIDAY LATE MORNING THROUGH EARLY EVENING
BELOW SIGNIFICANT SNOW PACK FOR THE NORTHEAST
HIGHLANDS...SANDIA/MANZANO AND GALLINAS MOUNTAINS...EAST CENTRAL
PLAINS AND NORTHEAST PLAINS...AS WELL AS THE NORTHWEST HIGHLANDS
DUE TO STRONG WINDS AND LOW HUMIDITIES...

...FIRE WEATHER WATCH SATURDAY LATE MORNING THROUGH EARLY EVENING
BELOW SIGNIFICANT SNOW PACK FOR ALL ZONES EXCEPT THE NORTHWEST
PLATEAU AND NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW
HUMIDITIES...

.AN UPPER LEVEL TROUGH WILL APPROACH THE STATE FROM THE WEST ON
FRIDAY...THEN CROSS SATURDAY NIGHT OR SUNDAY. MEANWHILE...A STRONG
LEE TROUGH WILL DEVELOP AT THE SURFACE ON FRIDAY AND SATURDAY. AS
A RESULT STRONG SOUTHWEST SURFACE WINDS WILL DEVELOP WHILE
CRITICALLY LOW HUMIDITIES PERSIST. THE STRONGEST WINDS AND MOST
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY.

NMZ103-104-107-108-241400-
/O.UPG.KABQ.FW.A.0030.090424T1800Z-090425T0300Z/
/O.NEW.KABQ.FW.W.0033.090424T1700Z-090425T0300Z/
/O.NEW.KABQ.FW.A.0031.090425T1700Z-090426T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
356 PM MDT THU APR 23 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY BELOW
SIGNIFICANT SNOW PACK...

...FIRE WEATHER WATCH IN EFFECT FROM LATE SATURDAY MORNING THROUGH
EARLY SATURDAY EVENING BELOW SIGNIFICANT SNOW PACK...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

&&

$$

NMZ105-241400-
/O.NEW.KABQ.FW.W.0033.090424T1700Z-090425T0300Z/
/O.NEW.KABQ.FW.A.0031.090425T1700Z-090426T0300Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
356 PM MDT THU APR 23 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY  BELOW
SIGNIFICANT SNOW PACK...

...FIRE WEATHER WATCH IN EFFECT FROM LATE SATURDAY MORNING THROUGH
EARLY SATURDAY EVENING BELOW SIGNIFICANT SNOW PACK...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

&&

$$

NMZ106-109-241400-
/O.NEW.KABQ.FW.A.0031.090425T1700Z-090426T0300Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
356 PM MDT THU APR 23 2009

...FIRE WEATHER WATCH IN EFFECT FROM LATE SATURDAY MORNING THROUGH
EARLY SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

44
3 follow-up statements
000 
WWUS85 KABQ 241132
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
532 AM MDT FRI APR 24 2009

...RED FLAG WARNING FRIDAY LATE MORNING THROUGH EARLY EVENING
BELOW SIGNIFICANT SNOW PACK FOR THE NORTHEAST HIGHLANDS...
SANDIA/MANZANO AND GALLINAS MOUNTAINS...EAST CENTRAL PLAINS AND
NORTHEAST PLAINS...AS WELL AS THE NORTHWEST HIGHLANDS DUE TO
STRONG WINDS AND LOW HUMIDITIES...

...FIRE WEATHER WATCH SATURDAY LATE MORNING THROUGH EARLY EVENING
BELOW SIGNIFICANT SNOW PACK FOR ALL ZONES EXCEPT THE NORTHWEST
PLATEAU AND NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW
HUMIDITIES...

.AN UPPER LEVEL TROUGH WILL APPROACH THE STATE FROM THE WEST
TODAY. STRONG SOUTHWEST WINDS WILL DEVELOP WHILE CRITICALLY LOW
HUMIDITIES PERSIST. THE STRONGEST WINDS AND MOST WIDESPREAD
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY.

NMZ103>105-107-108-242200-
/O.CON.KABQ.FW.W.0033.090424T1700Z-090425T0300Z/
/O.CON.KABQ.FW.A.0031.090425T1700Z-090426T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
532 AM MDT FRI APR 24 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM SATURDAY MORNING THROUGH SATURDAY EVENING. 

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

&&

$$

NMZ106-109-242200-
/O.CON.KABQ.FW.A.0031.090425T1700Z-090426T0300Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
532 AM MDT FRI APR 24 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$
000 
WWUS85 KABQ 242206
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
406 PM MDT FRI APR 24 2009

...RED FLAG WARNING THROUGH EARLY THIS EVENING BELOW SIGNIFICANT SNOW
PACK FOR THE NORTHEAST HIGHLANDS...SANDIA/MANZANO AND GALLINAS
MOUNTAINS...EAST CENTRAL PLAINS AND NORTHEAST PLAINS...AS WELL AS
THE NORTHWEST HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITIES...

...RED FLAG WARNING SATURDAY LATE MORNING THROUGH EARLY EVENING
BELOW SIGNIFICANT SNOW PACK FOR ALL ZONES EXCEPT THE NORTHWEST
PLATEAU AND NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW
HUMIDITIES...

...FIRE WEATHER WATCH SUNDAY LATE MORNING THROUGH EARLY EVENING
BELOW SIGNIFICANT SNOW PACK FOR THE SANDIA/MANZANO AND GALLINAS
MOUNTAINS...NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND EAST
CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES...

.AN UPPER LEVEL TROUGH WILL CROSS THE CENTRAL ROCKIES NORTH OF NEW
MEXICO LATE SATURDAY...WHILE A STRONG LEE TROUGH PERSISTS AT THE
SUFACE...CAUSING WINDY CONDITIONS TO PERSIST FOR A COUPLE MORE
DAYS. SINCE CRITICALLY LOW MINIMUM HUMIDITIES WILL ALSO
PERSIST...WE WILL CONTINUE THE RED FLAG WARNING ALREADY IN EFFECT
FOR PARTS OF THE WEST AND MUCH OF THE EAST THROUGH EARLY THIS
EVENING WHEN HUMIDITIES WILL INCREASE AND SURFACE WINDS WILL DECREASE
AFTER SUNSET. SATURDAY LOOKS LIKE THE WINDIEST DAY OF THE
WEEKEND...AND A MORE WIDESPREAD RED FLAG WARNING IS NOW IN EFFECT
FOR ALL ZONES EXCEPT THE NORTHWEST PLATEAU AND NORTH CENTRAL
MOUNTAINS. BREEZY TO WINDY CONDITIONS WILL LINGER EAST OF THE
CENTRAL MOUNTAIN CHAIN ON SUNDAY AS THE UPPER TROUGH AND STRONG
WINDS ALOFT GRADUALLY EXIT EAST. THUS...A FIRE WEATHER WATCH IS NOW IN
EFFECT SUNDAY FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN
EASTWARD. 

NMZ103-104-107-108-250300-
/O.UPG.KABQ.FW.A.0031.090425T1700Z-090426T0300Z/
/O.NEW.KABQ.FW.W.0034.090425T1700Z-090426T0300Z/
/O.NEW.KABQ.FW.A.0032.090426T1700Z-090427T0300Z/
/O.CON.KABQ.FW.W.0033.000000T0000Z-090425T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
406 PM MDT FRI APR 24 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING BELOW SIGNIFICANT SNOW PACK...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY
BELOW SIGNIFICANT SNOW PACK... 
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING BELOW SIGNIFICANT SNOW PACK...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING WHICH REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.
ANOTHER RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM TO 9 PM MDT
SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

&&

$$

NMZ105-250300-
/O.UPG.KABQ.FW.A.0031.090425T1700Z-090426T0300Z/
/O.NEW.KABQ.FW.W.0034.090425T1700Z-090426T0300Z/
/O.CON.KABQ.FW.W.0033.000000T0000Z-090425T0300Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
406 PM MDT FRI APR 24 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING BELOW SIGNIFICANT SNOW PACK...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY
BELOW SIGNIFICANT SNOW PACK...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH REMAINS IN EFFECT UNITL 9 PM MDT THIS EVENING.
ANOTHER RED FLAG WARNING IS ALSO IN EFFECT FROM 11 AM TO 9 PM MDT
SATURDAY.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF BOTH RED FLAG WARNINGS.

&&

$$

NMZ106-109-250300-
/O.UPG.KABQ.FW.A.0031.090425T1700Z-090426T0300Z/
/O.NEW.KABQ.FW.W.0034.090425T1700Z-090426T0300Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
406 PM MDT FRI APR 24 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

44
000 
WWUS85 KABQ 250250
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
850 PM MDT FRI APR 24 2009

...RED FLAG WARNING SATURDAY LATE MORNING THROUGH EARLY EVENING
BELOW SIGNIFICANT SNOW PACK FOR ALL ZONES EXCEPT THE NORTHWEST
PLATEAU AND NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW
HUMIDITIES...

...FIRE WEATHER WATCH SUNDAY LATE MORNING THROUGH EARLY EVENING
BELOW SIGNIFICANT SNOW PACK FOR THE SANDIA/MANZANO AND GALLINAS
MOUNTAINS...NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND EAST
CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES...

.AN UPPER LEVEL TROUGH WILL CROSS THE CENTRAL ROCKIES NORTH OF
NEW MEXICO LATE SATURDAY...WHILE A STRONG LEE TROUGH PERSISTS AT
THE SURFACE...CAUSING WINDY CONDITIONS TO PERSIST THROUGH THE
WEEKEND. EXPECT A WINDY DAY ON SATURDAY...AND A RED FLAG WARNING
IS NOW IN EFFECT FOR ALL ZONES EXCEPT THE NORTHWEST PLATEAU AND
NORTH CENTRAL MOUNTAINS. BREEZY TO WINDY CONDITIONS WILL LINGER
EAST OF THE CENTRAL MOUNTAIN CHAIN ON SUNDAY AS THE UPPER TROUGH
AND STRONG WINDS ALOFT GRADUALLY EXIT EAST. THUS...A FIRE WEATHER
WATCH IS NOW IN EFFECT SUNDAY FROM THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN EASTWARD TO THE TEXAS AND OKLAHOMA STATE LINES.

NMZ103-104-107-108-251600-
/O.EXP.KABQ.FW.W.0033.000000T0000Z-090425T0300Z/
/O.CON.KABQ.FW.W.0034.090425T1700Z-090426T0300Z/
/O.CON.KABQ.FW.A.0032.090426T1700Z-090427T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
850 PM MDT FRI APR 24 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
SATURDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR ON BOTH SATURDAY AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

&&

$$

NMZ105-251600-
/O.EXP.KABQ.FW.W.0033.000000T0000Z-090425T0300Z/
/O.CON.KABQ.FW.W.0034.090425T1700Z-090426T0300Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
850 PM MDT FRI APR 24 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
SATURDAY...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106-109-251600-
/O.CON.KABQ.FW.W.0034.090425T1700Z-090426T0300Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
850 PM MDT FRI APR 24 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
SATURDAY. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

SHY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 23, 1:57 PM MST, 59 minutes earlier.

Area forecast discussion, Apr 23, 1:57 PM MST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
257 PM MDT THU APR 23 2009

.DISCUSSION...
GOT A FEW MORE LIGHTNING STRIKES THAN ANTICIPATED ACROSS SOUTHWEST
PORTIONS OF CHAVES COUNTY BUT OVERALL...FORECAST GOING AS PLANNED
WITH MAINLY DRIER SHOWER AND THUNDERSTORM ACTIVITY. DID ADD SOME
DRIER THUNDERSTORMS ACROSS THE SOUTHEAST FOR THIS EVENING.
OTHERWISE DIDNT MAKE MANY CHANGES TO TONIGHTS FORECAST.

OVERALL...VERY LITTLE CHANGE TO THE INHERITED FORECAST PACKAGE.
MADE A FEW TWEAKS HERE AND THERE THROUGH THE WEEKEND BUT VERY
SUBTLE. MAINLY ADJUSTED POPS A LITTLE HIGHER ACROSS THE NORTHERN
TIER SATURDAY NIGHT. ALSO ADJUSTED TEMPS UP 1 OR 2
DEGREES...GENERALLY FOLLOWING THE UPPER END OF GUIDANCE ACROSS
THE MAJORITY OF THE EASTERN PLAINS FRIDAY AND SATURDAY DUE TO
COMPRESSIONAL HEATING OFF THE CENTRAL MOUNTAINS. FIRE WX
FORECASTER ADJUSTED WINDS SLIGHTLY HIGHER WEST OF THE CONTINENTAL
DIVIDE FOR FRIDAY BUT PRETTY MUCH KEPT THE WIND FORECAST THE SAME
FOR SATURDAY. FLY IN THE OINTMENT AS FAR AS MIXING GOES...REMAINS
WITH THE ABUNDANT MID AND HIGH LEVEL CLOUD COVER THE MODELS DEPICT
FLOWING OVER THE STATE FRIDAY AND SATURDAY.

IT SHOULD BE MENTIONED THAT THERE ARE CERTAINLY SOME MODEL
DIFFERENCES IN THE UPPER LEVEL LIFT AND CLOUD LAYER FIELDS FOR THE
WEEKEND BUT SIGNIFICANT PRECIPITATION STILL LOOKS TO BE NORTH AND
EAST OF OUR CWFA. A LITTLE MORE DIVERGENCE IN THE MODELS FOR THE
EARLIER HALF OF NEXT WEEK ALTHOUGH THE THEME OF A LONGWAVE TROUGH
ACROSS THE INTERIOR WEST REMAINS CONSISTENT. DURING THIS PERIOD
THERE IS AT LEAST MODERATE CONFIDENCE THAT THE WIND FLOW WILL BE
BREEZY TO WINDY...NORMAL SPRINGTTIME WINDS AND THE DRY LINE WILL
SLOSH BACK AND FORTH ACROSS SOME PORTION OF THE EASTERN PLAINS.
THE QUESTION REMAINS...WILL THE DRY LINE INITIATE ON THE NM SIDE
OR THE TX SIDE. LATEST ECWMF IS A LITTLE MORE BULLISH FOR DRY LINE
THUNDERSTORMS OVER THE FAR EASTERN NM DUE TO THE UPPER LOW POSITION
BEING A LITTLE FURTHER BACK TO THE WEST VERSUS THE GFS. WE SHALL
SEE.

50

&&

.AVIATION...
ISOLATED AND GUSTY LIGHT RAIN SHOWERS AND THUNDERSTORMS WILL
CONTINUE ALONG AND EAST OF THE CONTINENTAL DIVIDE UNTIL AN HOUR OR
TWO AFTER SUNSET AS AN UPPER LEVEL TROUGH FINISHES CROSSING THE
AREA. MORE PERSISTENT GUSTY WINDS WILL BEGIN BY MID MORNING FRIDAY
AS WINDS ALOFT INCREASE AHEAD OF ANOTHER UPPER LEVEL TROUGH DROPPING
QUICKLY TOWARD NM FROM THE NORTHWEST.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 44

&&

.FIRE WEATHER...
A WEAK UPPER LEVEL TROUGH WILL FINISH CROSSING NEW MEXICO TONIGHT.
UNTIL AN HOUR OR PERHAPS TWO AFTER SUNSET THIS EVENING THIS FEATURE
WILL CONTINUE TO SPAWN ISOLATED AND GUSTY VIRGA SHOWERS...SOME WITH
LIGHTNING...MAINLY ALONG AND EAST OF NEW MEXICOS NORTH CENTRAL AND
SOUTH CENTRAL MOUNTAINS.

ANOTHER UPPER LEVEL TROUGH WILL CROSS NEW MEXICO SATURDAY NIGHT OR
SUNDAY. AHEAD OF THIS SYSTEM WINDS ALOFT WILL STRENGTHEN AND WARM
TEMPERATURES WILL PERSIST. AMPLE SPRINGTIME MIXING...AND A FAIRLY
DEEP LEE SIDE SURFACE TROUGH...WILL RESULT IN STRONG SOUTHWEST WINDS
AT THE SURFACE. THE STRONGEST WINDS WILL COVER THE WIDEST AREA ON
SATURDAY...WHEN SPEEDS WILL REACH 20 TO 30 MPH WITH GUSTS TO 45 MPH.
ON THE OTHER HAND...CRITICALLY LOW HUMIDITIES ARE EXPECTED OVER THE
MOST WIDESPREAD AREA ON FRIDAY...WHEN MINIMUM READINGS WILL DROP
BELOW 15 PERCENT EVERYWHERE EXCEPT WHERE SIGNIFICANT SNOWPACK
PERSISTS.  WITH THIS AFTERNOONS FORECAST PACKAGE WE WILL UPGRADE
FRIDAYS FIRE WEATHER WATCH ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN TO A RED FLAG WARNING. PLUS...WE WILL ADD THE NORTHWEST
HIGHLANDS TO FRIDAYS RED FLAG WARNING. OTHER PARTS OF NORTHERN AND
CENTRAL NEW MEXICO SHOULD ALSO EXPECT 1 OR 2 HOURS OF CRITICAL FIRE
WEATHER CONDITIONS ON FRIDAY...BUT THIS MAY NOT BE LONG ENOUGH TO
WARRANT A FIRE WEATHER HEADLINE FOR THEM. ADDITIONALLY...WITH THIS
AFTERNOONS FORECAST PACKAGE WE ARE ISSUING A FIRE WEATHER WATCH FOR
ALL ZONES EXCEPT THE NORTHWEST PLATEAU AND NORTH CENTRAL
MOUNTAINS...WHERE HUMIDITIES WILL RISE AND A FEW SHOWERS AND
THUNDERSTORMS WILL DEVELOP.

A PACIFIC COLD FRONT WILL CROSS THE WEST SATURDAY NIGHT AND FINISH
CROSSING THE EAST ON SUNDAY MORNING. THIS WILL MODERATE HIGH
TEMPERATURES WITH READINGS FROM A FEW DEGREES ABOVE NORMAL IN THE
SOUTHEAST ON SUNDAY TO AS MUCH AS 5 DEGREES BELOW NORMAL IN THE
WEST. ALTHOUGH HUMIDITIES NORTH OF I-40 WILL REMAIN ABOVE CRITICAL
THRESHOLDS SUNDAY...THEY WILL REMAIN NEAR OR BELOW 15 PERCENT ALONG
AND SOUTH OF I-40 DESPITE THE COOLER TEMPERATURES.
FORTUNATELY...SURFACE WINDS ARE EXPECTED TO WEAKEN BEHIND THE
EXITING TROUGH ON SUNDAY ALLOWING FOR A REPRIEVE IN CRITICAL FIRE
WEATHER CONDITIONS.

MUCH OF THE EAST WILL FEEL HUMIDITIES RISE FARTHER MONDAY AND
TUESDAY BEHIND A BACK DOOR COLD FRONT THAT WILL DROP INTO THE PLAINS
SUNDAY NIGHT. MEANWHILE...A BROAD TROUGH WILL REMAIN ENTRENCHED OVER
THE NORTHWEST U.S. THROUGH AT LEAST THE FIRST HALF OF THE COMING
WORK WEEK. THIS FEATURE WILL SEND MINOR PERTURBATIONS ACROSS THE
LAND OF ENCHANTMENT FROM TIME TO TIME WITH SMALL CHANCES FOR
PRECIPITATION MAINLY ACROSS NORTHERN AND EASTERN AREAS BOTH MONDAY
AND TUESDAY. BY MID WEEK...HOWEVER...THE WINDS ALOFT WILL
RESTRENGTHEN WITH MORE FIRE WEATHER CONCERNS POSSIBLE IN MANY AREAS.

44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  45  78  44  70 /   0   0   0  10
GALLUP..........................  37  75  38  65 /   0   0   0   5
GRANTS..........................  39  77  40  69 /   0   0   0   5
GLENWOOD........................  44  82  40  78 /   0   0   0   0
CHAMA...........................  33  67  31  60 /   5   0   5  20
LOS ALAMOS......................  42  71  42  64 /   5   0   0   5
RED RIVER.......................  31  63  32  57 /  10   0   5  10
TAOS............................  36  73  38  66 /   5   0   0  10
SANTA FE........................  39  75  41  69 /   5   0   0   5
SANTA FE AIRPORT................  41  78  43  72 /   0   0   0   5
ESPANOLA........................  39  81  39  74 /   0   0   0   5
ALBUQUERQUE HEIGHTS.............  51  80  52  75 /   0   0   0   0
ALBUQUERQUE VALLEY..............  49  83  50  78 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  49  79  50  74 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  51  81  51  77 /   0   0   0   0
SOCORRO.........................  45  86  47  81 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  41  76  40  71 /   5   0   0   0
MORIARTY/ESTANCIA...............  42  78  40  72 /   0   0   0   0
CARRIZOZO.......................  48  81  47  78 /   0   0   0   0
RUIDOSO.........................  44  73  44  70 /   5   0   0   5
RATON...........................  39  81  41  71 /   5   0   0   5
LAS VEGAS.......................  42  76  44  71 /   5   0   0   0
ROY.............................  49  84  47  78 /   5   0   0   5
CLAYTON.........................  52  87  52  81 /   5   0   0   5
SANTA ROSA......................  48  86  48  84 /   5   0   0   0
TUCUMCARI.......................  51  89  54  87 /   5   0   0   5
FORT SUMNER.....................  51  87  51  87 /   5   0   0   0
CLOVIS..........................  54  87  55  86 /   5   0   5   5
PORTALES........................  52  88  57  86 /   5   0   5   5
ROSWELL.........................  56  91  54  88 /  10   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES...NMZ103>109.

RED FLAG WARNING FROM 11 AM TO 9 PM MDT FRIDAY FOR THE FOLLOWING
ZONES...NMZ103>105-107-108.

&&

50/44
Hazardous weather outlook, Apr 23, 5:00 AM MST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU APR 23 2009

NMZ001>021-026-241200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT THU APR 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON FOR THE EAST
CENTRAL AND NORTHEAST PLAINS. SUSTAINED SOUTHWEST WINDS AROUND
30 MPH WITH GUSTS UP TO 50 MPH ARE POSSIBLE OVER THE WESTERN
MOUNTAINS AND PORTIONS OF THE EASTERN PLAINS SATURDAY AFTERNOON.
A FEW STRONG THUNDERSTORMS ARE POSSIBLE ALONG THE TEXAS STATE LINE
SATURDAY AFTERNOON.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 2:56 PM MSTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more24 hr

Nearby

Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.